Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Corpus Christi, TX

February 11, 20165 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 11, 2016, 11:19 AM CST for 5 counties in Texas. It took effect at Feb 11, 2016, 12:00 PM CST. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2016, 11:19 AM CST (17:19 UTC)
In effect from
Feb 11, 2016, 12:00 PM CST
Expired
Feb 11, 2016, 5:00 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 10 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 2:11 PM CSTWILDFIRE12 Sw Alice, TXWILDFIRE IN PROGRESS. DPS ESTIMATES 600 ACRES BURNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2016-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2016-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WWUS84 KCRP 111719
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1119 AM CST THU FEB 11 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER PARTS OF SOUTH
TEXAS TODAY...

.DEWPOINTS CONTINUE TO FALL OVER THE REGION AS DRIER AIR MIXES DOWN
FROM ALOFT. GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL KEEP
CRITICAL FIRE DANGER CONDITIONS ACROSS PARTS OF THE REGION THROUGH
THE AFTERNOON. WINDS WILL GRADUALLY DIMINISH THIS EVENING AND
HUMIDITY WILL INCREASE...DECREASING THE FIRE RISK.

TXZ241>244-246-112300-
/O.NEW.KCRP.FW.W.0005.160211T1800Z-160211T2300Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-
1119 AM CST THU FEB 11 2016

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR
STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY.

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* AFFECTED AREA...JIM WELLS COUNTY AND THE WESTERN HALF OF
  NUECES...KLEBERG...SAN PATRICIO AND REFUGIO COUNTIES.

* TIMING...NOON TO 5 PM TODAY.

* WIND...15 TO 25 MPH AND GUSTY.

* HUMIDITY...25 TO 35 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$
TJ
1 follow-up statement
858 
WWUS84 KCRP 112306
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 PM CST THU FEB 11 2016

TXZ241>244-246-120015-
/O.EXP.KCRP.FW.W.0005.000000T0000Z-160211T2300Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-
506 PM CST THU FEB 11 2016

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE COASTAL BEND COUNTIES...

WINDS HAVE DIMINISHED LATE THIS AFTERNOON. THEREFORE...THE RED
FLAG WARNING WAS ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 11, 5:38 AM CST, 5 hours 41 minutes earlier.

Area forecast discussion, Feb 11, 5:38 AM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CST THU FEB 11 2016

.DISCUSSION...UPDATE FOR 12Z AVIATION CYCLE.

&&

.AVIATION...

NOT MUCH IN THE WAY OF CHANGES EXCEPT TO ADD SOME PATCHY MVFR FOG
AT KALI AND KVCT LATE TONIGHT.

TODAY...VFR. SOUTH-SOUTHWESTERLY WINDS INCREASE LATE THIS MORNING
INTO THE AFTERNOON HOURS. A FEW GUSTS UPWARDS OF 25 KNOTS IS
POSSIBLE. SEABREEZE MAY STRUGGLE TO MAKE IT TOO FAR TO THE WEST
WITH THE STRONGER SOUTHERLY WINDS ALREADY IN PLACE. HIGH
CONFIDENCE.

TONIGHT...MOSTLY VFR. PATCHY MVFR FOG SHOULD DEVELOP LATE TONIGHT
AROUND KALI AND KVCT. DID NOT WANT TO HIT THE FOG TOO HARD BUT IFR
OR LOWER VSBYS IS POSSIBLE BEFORE DAYBREAK FRIDAY. LIGHT SOUTHERLY
WINDS REMAIN IN PLACE. MEDIUM CONFIDENCE ON FOG...HIGH ON
EVERYTHING ELSE.

&&

.PREV DISCUSSION... /ISSUED 427 AM CST THU FEB 11 2016/

SHORT TERM (TODAY THROUGH FRIDAY)...

DRY BEGETS DRY AND TODAY IS NO EXCEPTION. LAST MEASURABLE RAINFALL
AT CORPUS WAS JANUARY 11TH...LAREDO WAS JANUARY 6TH...AND AT
VICTORIA WAS JANUARY 26TH..SO OUR TREND WILL CONTINUE FOR AT LEAST
THE NEXT COUPLE OF DAYS...OR LONGER.

TEMPERATURES TODAY WILL BE A FEW DEGREES WARMER THAN ON WEDNESDAY
OWING TO THE VERY DRY GROUNDS...SLIGHTLY DEEPER VERTICAL
MIXING...AND AMPLE SUNSHINE. ONCE AGAIN SEABREEZE INTERACTION WILL
KEEP THE IMMEDIATE COASTAL AREAS COOLER BUT OVERALL THE GRADIENT
FLOW WILL REMAIN OUT OF THE SOUTH. EVEN THOUGH WE WILL SEE DEWPOINTS
CREEP UP TODAY THE WARMER TEMPERATURES AND MIXING SHOULD KEEP THEM
IN CHECK KEEPING RELATIVE HUMIDITY VALUES IN THE TEENS ACROSS THE
RIO GRANDE PLAINS TO NEAR 40 PERCENT CLOSER TOWARDS THE
COAST...ELEVATED FIRE DANGER CONDITIONS WILL PERSIST THIS AFTERNOON.

CLEAR SKIES TONIGHT AND DECREASING WINDS SHOULD LEAD TO MORE
RADIATIONAL COOLING AND PATCHY FOG TO DEVELOP...ESPECIALLY AS WINDS
BACK SLIGHTLY MORE TOWARDS THE SOUTHEAST AND ADVECT IN EVEN HIGHER
DEWPOINTS. THIS WILL KEEP OVERNIGHT LOWS IN CHECK HOWEVER SO WE
SHOULD END UP A FEW DEGREES WARMER THAN THIS MORNING.

FRIDAY LOOKS TO BE MUCH THE SAME AS TODAY THOUGH WITH LESS WIND AND
HIGHER DEWPOINTS SO NOT AS CONCERNED WITH FIRE DANGER THREATS.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...WARM AND DRY
CONDITIONS REMAIN HEADING INTO SATURDAY UNDER RIDGING AND
SUBSIDENCE. THINGS CHANGE HEADING INTO SATURDAY NIGHT THROUGH EARLY
NEXT WEEK AS THE NEXT SHORTWAVE TROUGH DIGS THROUGH THE CENTRAL
PLAINS AND PUSHES A BACKDOOR FRONT ACROSS EAST TEXAS SUNDAY...WITH
SFC HIGH PRESSURE THEN PUSHING THROUGH MONDAY. INCREASED PWATS TO
NEAR 1 INCH COMBINED WITH THESE BOUNDARIES AND COOLING MIDLEVEL
TEMPS WILL LEAD TO ISOLATED SHOWERS MAINLY ACROSS THE EAST...TOWARD
THE VICTORIA CROSSROADS AND NORTHERN COASTAL BEND...AND INTO THE
GULF WATERS. DRIER CONDITIONS ARE EXPECTED BY TUESDAY. ONLY EXPECT A
FEW DEGREES DROP IN TEMPS FOR THE WEEKEND MAINTAINING LOW 80S ACROSS
THE WEST...TO LOW TO MID 70S TOWARD THE COAST. TEMPS WARM FURTHER BY
WEDNESDAY.

MARINE...

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AND TONIGHT ACROSS OUR
OUTER WATERS WHERE GUSTS COULD REACH INTO THE LOW-20 KNOTS RANGE.
NOT ENTIRELY CONFIDENT WE'LL SEE THE FREQUENCY NEEDED FOR A SMALL
CRAFT ADVISORY ISSUANCE SO WE WILL NEED TO WATCH THE TRENDS
THROUGHOUT THE MORNING AND AFTERNOON. THINKING THE BETTER TIME
PERIOD OF POTENTIAL SCA CONDITIONS WILL BE LATE THIS EVENING INTO
THE OVERNIGHT HOURS.

FIRE WEATHER...

A DRY AIRMASS REMAINS IN PLACE TODAY. WE WILL CONTINUE WITH OUR
FIRE DANGER STATEMENT ACROSS ALL OF SOUTH TEXAS. WINDS WILL AGAIN BE
THE LIMITING FACTOR THOUGH IT IS POSSIBLE FOR A FEW POCKETS OF
CRITICAL FIRE CONDITIONS TO DEVELOP LATE THIS MORNING AROUND THE
COASTAL BEND COUNTIES WHERE STRONGER GUSTS MAY OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    81  55  80  53  76  /   0   0   0   0  10
VICTORIA          79  53  77  51  74  /   0   0   0   0  10
LAREDO            84  52  85  55  81  /   0   0   0   0   0
ALICE             85  49  83  51  79  /   0   0   0   0   0
ROCKPORT          71  56  69  56  70  /   0   0   0   0  10
COTULLA           85  45  84  51  80  /   0   0   0   0   0
KINGSVILLE        83  52  81  52  76  /   0   0   0   0   0
NAVY CORPUS       71  59  71  57  71  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GH/77...AVIATION
Hazardous weather outlook, Feb 11, 6:59 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
659 AM CST THU FEB 11 2016

TXZ229>234-239>247-121300-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
659 AM CST THU FEB 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY
OVER MUCH OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-121300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
659 AM CST THU FEB 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AND TONIGHT OVER THE
GULF WATERS. SOME SMALL CRAFT GUSTS MAY DEVELOP LATE TONIGHT OVER
THE OUTER GULF WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.